MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO LONG ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO LONG ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR110006
Medical Device Problem Codes Break (1069); Misassembly by Users (3133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a navio-assisted tka surgery, the navio long attachment made it difficult to insert the spherical drill into its place and lock it on the handpiece.The procedure was finished with manual instrumentation without significant delays (fewer than 30 minutes).The patient was not harmed.
 
Additional Manufacturer Narrative
H3, h6: the navio long attachment (poland), product: pfsr110006, used in treatment was not made available to the designated complaint unit for evaluation, however visual inspection was possible with 4 photos.A relationship between the reported event and the device could not be visually confirmed through photos as only the exterior was shown.A functional evaluation could not be performed because the device was not returned.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints concluded this was an isolated event.Although the reported problem was not confirmed a factor that may have contributed to the reported symptom may have been associated with mechanical component failure of the bearings due to natural wear and tear.Refer to the navio surgical technique guide (500197) that provides guidelines for recovering to a fully manual procedure from a system failure.This failure is an identified failure mode within the risk assessment.There was a surgical delay of 30 minutes or less and the case was completed with manual instrumentation.No patient injury or impact was reported and it was noted that the patient is recovering well following surgery.Smith & nephew has not received adequate materials (operative reports) to fully evaluate the complaint, but if additional clinically relevant materials are later received the complaint can be reopened.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
NAVIO LONG ATTACHMENT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
MDR Report Key11891111
Report Number3010266064-2021-00420
Device Sequence Number1388162
Product Code OLO
UDI-Device Identifier00885556628607
UDI-Public00885556628607
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K160537
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPFSR110006
Device Catalogue NumberPFSR110006
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;